Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 5, NWS Gaylord, MI

January 11, 2017

NWS Gaylord, MI issued this small craft advisory at Jan 11, 2017, 4:45 AM EST. It took effect at Jan 11, 2017, 5:00 AM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2017, 4:45 AM EST (09:45 UTC)
In effect from
Jan 11, 2017, 5:00 AM EST
Expired
Jan 12, 2017, 2:37 AM EST
In force
22 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

312 
WHUS73 KAPX 110945
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
445 AM EST WED JAN 11 2017

LMZ323-344>346-111745-
/O.CAN.KAPX.GL.W.0003.000000T0000Z-170111T1000Z/
/O.NEW.KAPX.SC.Y.0005.170111T1000Z-170112T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
445 AM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-111745-
/O.EXT.KAPX.GL.W.0003.000000T0000Z-170111T1200Z/
/O.NEW.KAPX.SC.Y.0005.170111T1200Z-170112T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
445 AM EST WED JAN 11 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE
WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ342-111745-
/O.EXT.KAPX.GL.W.0003.000000T0000Z-170111T1200Z/
/O.NEW.KAPX.SC.Y.0005.170111T1200Z-170112T1000Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
445 AM EST WED JAN 11 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE
WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-111600-
/O.EXT.KAPX.GL.W.0003.000000T0000Z-170111T1200Z/
/O.NEW.KAPX.SC.Y.0005.170111T1200Z-170111T1600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
445 AM EST WED JAN 11 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-111600-
/O.EXT.KAPX.GL.W.0003.000000T0000Z-170111T1200Z/
/O.NEW.KAPX.SC.Y.0005.170111T1200Z-170111T1600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
445 AM EST WED JAN 11 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-111600-
/O.EXT.KAPX.GL.W.0003.000000T0000Z-170111T1200Z/
/O.NEW.KAPX.SC.Y.0005.170111T1200Z-170111T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
445 AM EST WED JAN 11 2017

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$
4 follow-up statements
299 
WHUS73 KAPX 111504
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 AM EST WED JAN 11 2017

LHZ345-346-LMZ341-LSZ321-322-111615-
/O.CAN.KAPX.SC.Y.0005.000000T0000Z-170111T1600Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1004 AM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-LMZ342-112315-
/O.CON.KAPX.SC.Y.0005.000000T0000Z-170112T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1004 AM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-112315-
/O.CON.KAPX.SC.Y.0005.000000T0000Z-170112T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1004 AM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
292 
WHUS73 KAPX 112051
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EST WED JAN 11 2017

LHZ347>349-LMZ342-120500-
/O.CON.KAPX.SC.Y.0005.000000T0000Z-170112T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
351 PM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-120500-
/O.CON.KAPX.SC.Y.0005.000000T0000Z-170112T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
351 PM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
650 
WHUS73 KAPX 120326
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1026 PM EST WED JAN 11 2017

LHZ347>349-LMZ342-121000-
/O.CON.KAPX.SC.Y.0005.000000T0000Z-170112T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1026 PM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-344>346-121000-
/O.CON.KAPX.SC.Y.0005.000000T0000Z-170112T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1026 PM EST WED JAN 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
788 
WHUS73 KAPX 120737
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
237 AM EST THU JAN 12 2017

LHZ347-348-LMZ342-344-121545-
/O.CAN.KAPX.SC.Y.0005.000000T0000Z-170112T1000Z/
/O.NEW.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
237 AM EST THU JAN 12 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-LMZ323-345-346-120845-
/O.CAN.KAPX.SC.Y.0005.000000T0000Z-170112T1000Z/
STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
237 AM EST THU JAN 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-121545-
/O.NEW.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
237 AM EST THU JAN 12 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-346-121545-
/O.NEW.KAPX.GL.W.0004.170112T2100Z-170113T0900Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
237 AM EST THU JAN 12 2017

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:57 AM EST, 48 minutes earlier.

Area forecast discussion, Jan 11, 3:57 AM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
357 AM EST Wed Jan 11 2017

.NEAR TERM...(Today)
Issued at 356 AM EST Wed Jan 11 2017

High impact weather potential: More accumulating snow into tonight,
but no wind issues. Still likely gonna have to deal with secondary
side road issues due to falling temperatures below freezing after
yesterday's rain. Maybe some freezing rain and sleet issues
far SE counties near Saginaw Bay.

Pattern synopsis and forecast:

Deep low pressure was lifting into James Bay early this morning with
several sfc troughs seen rotating around, one of which was evident
on regional sfc obs, from western Ontario through MN/SD. We still
have a tight pressure gradient across nrn Michigan after yesterdays
cold frontal passage. Winds were still able to gust well into the
30s in many areas with pockets of blowing snow, while the gradient
was starting to loosen up across the far srn CWA. Wide open/exposed
GLR airport amazingly at 3am a steady westerly wind at 35mph gusting
to 48mph (advisory levels). Regardless, winds will continue to
weaken and plan on dropping all wind advisories. Upstream, broad mid
level troughing across the western conus with initial shortwave
energy ejecting into the central plains, while a larger scale upper
trough was wrapping south into the dakotas with some light snows
out ahead. Finally, there was some weak energy crossing srn MN
resulting in a band of light snows in the upper Mississippi valley.

Larger scale trough wraps through the nrn Great Lakes through
tonight, absorbing the weaker energy currently crossing srn MN. The
central plains energy crosses the mid Mississippi valley over this
time. Winds back ahead of this wave drawing warmer temperatures
aloft northward, while winds veer more NW behind a developing sfc
trough that moves into eastern upper today and into nrn lower by
tonight. The band of light snows to our west will die off as the
weak energy is absorbed into the large scale trough. The focus is
the sfc trough which will be impacted with modest deep layer -divQ
associated with increasing double jet streak upper divergence, and
low to mid level warm advection across the SE counties.
Thermodynamic profiles showing a cold column across most of the
region for snow to accompany the sfc trough, while some sneaky warm
air aloft is seen across the SE counties near Saginaw Bay for
potential freezing rain/sleet issues overnight tonight until cold
advection there results in an all sub freezing atmosphere for snow.
During this process, there is also some marginal lake processes gong
on, with intial SW winds ahead of the trough and then NW back
behind. Not sure of how much moisture this system is really going to
get to work with without much Gulf help and current dry wedge of low
to mid level air running from Texas through the Ohio river valley. A
general 2 to 5 inches seems somewhat reasonable, with higher amounts
across the NW CWA with best low level SW trajectories enhancing snows
across NW lower and maybe Drummond Island. Green Bay is frozen, so
not much across most of eastern upper. Across the SE counties,
maybe an inch, but more importantly will be a warm wedge of air
aloft that could produce sleet or freezing rain tonight. Will issue
a special weather statement highlighting this potential. A brief
period of possible lake enhancement into the GTV Bay region
overnight with winds shifting NW but light.

&&

.SHORT TERM...(Tonight through Friday)
Issued at 356 AM EST Wed Jan 11 2017

...Quick shot of light snow on Thursday then turning frigid...

High Impact Weather Potential...Minimal.

Pattern Synopsis/Forecast...A vort max will move across northern
Lower Thursday morning with some additional lift likely coming into
play from the left exit region of a 140-150 knot jet streak. Snow
associated with this system will be fairly quick-hitting and exit
northern Lower by early to mid afternoon. Meanwhile, a cold front
will push across the area late Thursday afternoon and evening.
Ongoing CAA associated with an Arctic high building over the Upper
Midwest will cause a steady drop in 850mb temps through the day,
with lake effect chances increasing Thursday night, mainly across
eastern Upper. Colder conditions will be realized Thursday night
(lows in the single digits) and Friday (highs in the teens) as the
high builds in, with the coldest temperatures expected Friday night
(lows in the single digits to near zero) as the center of the high
passes over northern Michigan. Strong subsidence under the high will
bring lake effect snow showers to an end Friday afternoon, but a
quick moving shortwave will bring a slight chance of snow to our
south Friday night.

Primary Forecast Concerns...As has been the case lately, the NAM is
once again the outlier, this time with Thursday's quick snow event.
It's much slower than the other models with snow still ongoing
across our south through late afternoon, whereas the
GFS/ECMWF/Canadian are all in good agreement with mostly clearing
the snow out of the area by early afternoon. The HiRes ARW is also
in agreement with this. Looking like around an inch or less of snow
accumulation Thursday morning, mainly south of a line from Manistee
to Alpena.

Other concern will be lake effect potential Thursday night into
Friday. With ongoing CAA, delta Ts will increase to 20 to 25 degrees
over the northern half of the area Thursday night. Inversion heights
will start out around 4 to 4.5 kft Thursday night, then drop to
below 3 kft by Friday afternoon. Moisture looks to be the main
limiting factor with the dry Arctic high and strong subsidence aloft
building into the area. Forecast soundings show a deep dry layer
above the capping inversion with low level moisture generally
confined to below 850mb...sufficient for some lake effect activity,
but largely unimpressive. Activity will be associated with northwest
flow and will be more likely off Lake Superior as opposed to
northern Lake Michigan.

&&

.LONG TERM...(Friday night through Tuesday)
Issued at 356 AM EST Wed Jan 11 2017

High Impact Weather Potential...Minimal, but a system that will
impact the area Monday night into Tuesday could bring some mixed
precipitation.

As the Arctic high pushes off to the east Saturday, WAA will develop
across the area and lead to a warming trend through the weekend.
Zonal flow aloft will allow for generally quiet weather for
Saturday, but there's an outside chance a cold front stalling just
north of eastern Upper could generate a few snow showers up there
late Saturday into Saturday night. High pressure will allow for dry
weather heading into Sunday as well.

The GFS and Canadian and to some extent the ECMWF are trending
slower with the arrival of the Monday into Tuesday system. The
Canadian is still the fastest solution, but the GFS/ECMWF are in
decent agreement with a later arrival. Have therefore slowed the
progression in PoPs a bit during the day on Monday, as this is
looking more like a Monday night into Tuesday event. With a decent
southerly surge of warm air coming into play, there's a possibility
this may bring some mixed precip to the region, but confidence is
low this far out. Temperatures will continue to warm heading into
Tuesday with highs climbing through the 30s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1146 PM EST Tue Jan 10 2017

Last bit of snowfall will exit northeast lower Michigan by 06Z
with little or no precip anticipated overnight. Gusty winds will
persist for awhile, and may result in MVFR vsbys in blowing snow.
But otherwise, drier air will overspread the region overnight into
Wednesday and should bring VFR cigs/vsbys to the terminal sites
for Wednesday morning.

Another round of snowfall will quickly follow for Wednesday
afternoon and Wednesday night, resulting in MVFR to IFR conditions
once again.

&&

.MARINE...
Issued at 356 AM EST Wed Jan 11 2017

Tight pressure gradient loosens rather quickly from south to north
this morning, and even further with the approach of a sfc trough
later this morning and tonight which brings some snows mixed with
rains in the srn nearshore waters. Higher pressure for Thursday with
lighter winds while likely advisory level winds return Thursday
night with the passage of another cold front.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY from 7 AM this morning to midnight EST
     tonight for MIZ008-015>017-019>021.
LH...SMALL CRAFT ADVISORY until 11 AM EST this morning for LHZ345>347.
     GALE WARNING until 5 AM EST early this morning for LHZ345>349.
     SMALL CRAFT ADVISORY until 5 PM EST this afternoon for LHZ348-
     349.
LM...SMALL CRAFT ADVISORY until 11 AM EST this morning for LMZ341.
     GALE WARNING until 5 AM EST early this morning for LMZ323-341-
     342-344>346.
     SMALL CRAFT ADVISORY until 5 PM EST this afternoon for LMZ323-
     342-344>346.
LS...SMALL CRAFT ADVISORY until 11 AM EST this morning for LSZ321-322.
     GALE WARNING until 5 AM EST early this morning for LSZ321-322.
&&

NEAR TERM...SMD
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...TBA
MARINE...SMD
Hazardous weather outlook, Jan 11, 4:10 AM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
410 AM EST WED JAN 11 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-120915-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
410 AM EST WED JAN 11 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

MORE ACCUMULATING SNOW CAN BE EXPECTED TODAY ACROSS EASTERN UPPER
MICHIGAN AND PORTIONS OF NORTHWEST LOWER MICHIGAN. SEE ONGOING
ADVISORIES FOR FURTHER DETAILS.

THERE IS POTENTIAL FOR A PERIOD OF FREEZING RAIN AND SLEET ACROSS
PORTIONS OF NORTHEAST LOWER MICHIGAN TONIGHT...CLOSER TO SAGINAW
BAY.

ICE JAMS ON AREA RIVERS COULD RESULT IN SUBSTANTIAL FLUCTUATIONS IN
WATER LEVELS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ICE JAMS ON AREA RIVERS COULD RESULT IN SUBSTANTIAL FLUCTUATIONS
IN WATER LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:    WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD.

SMD/MEK

In the hours before

Local storm report, Jan 10, 11:27 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1127 PM EST TUE JAN 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     NON-TSTM WND GST 1 E CLEAR LAKE STATE PA 45.15N 84.19W
01/10/2017  M41 MPH          MONTMORENCY        MI   MESONET

            MESONET STATION CLEAR LAKE STATE PARK
            /ATAM4/.

1108 PM     NON-TSTM WND GST 5 S CATHRO              45.08N 83.56W
01/10/2017  M40 MPH          ALPENA             MI   ASOS

            ASOS STATION PHELPS COLLINS FIELD /APN/.

1049 PM     NON-TSTM WND GST 1 SE TRAVERSE CITY      44.74N 85.58W
01/10/2017  M45 MPH          GRAND TRAVERSE     MI   ASOS

            ASOS STATION CHERRY CAPITAL AIRPORT /TVC/.

1040 PM     NON-TSTM WND GST 7 NNE NORTHPORT         45.21N 85.55W
01/10/2017  M58 MPH          LEELANAU           MI   MESONET

            MESONET STATION 6 NE NORTHPORT /GTLM4/.

1023 PM     NON-TSTM WND GST 1 NNE LELAND            45.02N 85.76W
01/10/2017  M50 MPH          LMZ344             MI   MESONET

            MESONET STATION LELAND /XLEL/.

1023 PM     NON-TSTM WND GST 1 WSW IRONTON           45.26N 85.22W
01/10/2017  M53 MPH          CHARLEVOIX         MI   MESONET

            MESONET STATION IRONTON /D7501/.

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 4:10 AM ESTWinter Weather AdvisoryAPXAntrim, Cheboygan, Emmet, Leelanau20 hr

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.